Ohio, 2014Damaging Wind in Ohio, July 2, 2014
July 2, 2014 · NWS CLE · 1 event in 1 county or zone
Thunderstorms developed along a cold front pushing south across during the early morning hours of July 2nd. Summit County Emergency Management reported thunderstorm winds brought trees down in Cuyahoga Falls.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along a cold front pushing south across during the early morning hours of July 2nd. Summit County Emergency Management reported thunderstorm winds brought trees down in Cuyahoga Falls.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 1, 7:28 PM EST, 4 hours 42 minutes earlier.
Area forecast discussion, Jul 1, 7:28 PM EST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
828 PM EDT TUE JUL 1 2014
.SYNOPSIS...
A COLD FRONT WILL PUSH SOUTH OF THE AREA THIS EVENING. A SECOND
COLD FRONT WILL FOLLOW LATE WEDNESDAY OR EARLY THURSDAY. A LARGE
AREA OF CANADIAN HIGH PRESSURE WILL MOVE OVER THE AREA LATE IN THE
WORK WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SHOWERS AND THUNDERSTORMS ALONG THE NOSE OF THE UPPER LEVEL JET
STREAM CONTINUE TO PUSH NORTHEAST TOWARD THE AREA. UPDATING TO
ADD HIGHER POPS TO THE SOUTHEAST AND EASTERN PORTIONS OF THE
FORECAST AREA TO ACCOUNT FOR THIS ACTIVITY. ACTIVITY COULD WEAKEN
AFTER SUNSET AS WE LOSE DAY TIME HEATING.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
COULD SEE SOME LINGERING SHOWERS IN THE EAST TOMORROW MORNING AS THE
THE TAIL END OF THE JET LIFTS NE OF THE AREA...THEN SHOULD SEE A
BREAK IN PRECIP FOR THE MIDDLE PART OF THE DAY. SECONDARY COLD
FRONT STILL ON TRACK TO MOVE ACROSS THE AREA TOMORROW NIGHT. SO
UNFORTUNATELY COULD WELL SEE SOME SCATTERED PRECIPITATION MOVE IN
FROM THE NORTHWEST TOMORROW EVENING. IF LUCKY MAY HOLD OFF UNTIL
AFTER ANY FIREWORKS DISPLAYS.
UPPER LEVEL TROUGH SWINGS ACROSS THE AREA LATE WEDNESDAY NIGHT INTO
THURSDAY MORNING. LIMITED MOISTURE AND DYNAMICS SO FOR NOW WILL
JUST CONTINUE WITH CHANCE POPS.
BELOW NORMAL TEMPS RETURN AS THE CANADIAN HIGH PRESSURE SYSTEM MOVES
OVER THE AREA BY THE END OF THE WORK WEEK. FRIDAY SHOULD BE MOSTLY
SUNNY AND COOL WITH TEMPS IN THE 70S AND LOW HUMIDITY.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
HIGH PRESSURE RIDGE STILL DOMINATING THE WEATHER OVER THE FORECAST
AREA SATURDAY AND SUNDAY WITH MOSTLY DRY CONDITIONS AND PLENTY OF
SUNSHINE. SOME MOISTURE BEGINS TO PUSH INTO THE AREA SUNDAY NIGHT
AND MONDAY WITH A SMALL CHANCE OF PRECIPITATION. TEMPERATURES DURING
THIS PERIOD MILD AND NEAR NORMAL.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
PRECIP REMAINS JUST SOUTH AND SOUTHEAST OF THE AREA AND FOR THE
MOST PART SHOULD REMAIN THAT WAY. A FEW SHOWERS COULD AFFECT THE
EASTERN TAF SITES THIS EVENING BUT AFTER THAT EXPECT DRY WEATHER.
ANY CIGS OVERNIGHT SHOULD BE BRIEF AND VFR. DO EXPECT PATCHY MVFR
FOG TO DEVELOP AFTER MIDNIGHT. A SURFACE COLD FRONT WILL CROSS THE
AREA WEDNESDAY AND IS EXPECTED TO BE EAST OF THE AREA BY 18Z. A
FEW SHOWERS ARE POSSIBLE AS THIS FRONT MOVES THROUGH. SW FLOW WILL
BECOME LIGHT OVERNIGHT AND THEN WSW TO W AND GUSTY BEHIND THE COLD
FRONT.
OUTLOOK...AREAS OF NON VFR IN SHOWERS AND THUNDERSTORMS WED EVE.
SCATTERED SHRA MAINLY SNOWBELT LATER WED NIGHT INTO THU.
&&
.MARINE...
WINDS SOUTHWEST TO WEST AT 10 TO 20 KNOTS WILL TURN MORE WESTERLY
TONIGHT AS A WEAKENING COLD FRONT CROSSES THE LAKE BY THIS EVENING.
ANOTHER COLD FRONT WILL DROP SE ACROSS THE LAKE WEDNESDAY AND SHIFT
THE WINDS TO THE NORTHWEST BY WEDNESDAY NIGHT AT 10 TO 15 KNOTS.
WINDS SHOULD TURN MORE TO THE NORTH LATE THURSDAY INTO FRIDAY
THEN HIGH PRESSURE MOVES OVER THE LAKE FOR FRIDAY NIGHT INTO
SATURDAY YIELDING LIGHT NORTHERLY WINDS.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...DJB
NEAR TERM...LOMBARDY
SHORT TERM...DJB
LONG TERM...BC
AVIATION...KUBINA
MARINE...BC
Hazardous weather outlook, Jul 1, 2:25 PM EST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
325 PM EDT TUE JUL 1 2014
OHZ010>014-020>023-028>033-036>038-047-089-PAZ001>003-021930-
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-
MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
325 PM EDT TUE JUL 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...THIS EVENING AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING.
THE GREATEST THREAT IS FOR DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-142>149-162>169-OHZ003-006>009-017>019-027-021930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
325 PM EDT TUE JUL 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO AND NORTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED THIS EVENING AND TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 1, 11:16 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1216 AM EDT WED JUL 2 2014
PAZ002-003-020500-
CRAWFORD-SOUTHERN ERIE-
1216 AM EDT WED JUL 2 2014
...SPECIAL WEATHER STATEMENT FOR EASTERN CRAWFORD AND SOUTHEASTERN
ERIE COUNTIES UNTIL 100 AM EDT...
AT 1215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CORRY TO
SPARTANSBURG TO MEADVILLE...MOVING EAST AT 25 MPH.
WIND GUSTS OF 40 TO 50 MPH MAY BLOW AROUND SMALLER OBJECTS SUCH AS
GARBAGE CANS. TWIGS AND SMALL BRANCHES MAY ALSO BE BROKEN.
Special weather statement, Jul 2, 12:01 AM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
101 AM EDT WED JUL 2 2014
PAZ003-020545-
CRAWFORD-
101 AM EDT WED JUL 2 2014
...SPECIAL WEATHER STATEMENT FOR EASTERN CRAWFORD COUNTY UNTIL 130 AM
EDT...
AT 101 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SPARTANSBURG
TO 6 MILES NORTHWEST OF TITUSVILLE TO 8 MILES EAST OF
MEADVILLE...MOVING EAST AT 30 MPH.
WIND GUSTS OF 40 TO 50 MPH MAY BLOW AROUND SMALLER OBJECTS SUCH AS
GARBAGE CANS. TWIGS AND SMALL BRANCHES MAY ALSO BE BROKEN. LOCALLY
HEAVY RAINFALL MAY ALSO CAUSE SOME MINOR FLOODING.
Thunderstorm Wind, Summit
- When
- July 2, 12:10 AM EST
- Where
- Summit County, Cuyahoga Falls
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 41.130, -81.480
Summit County Emergency Manager reported thunderstorm winds brought trees down in Cuyahoga Falls.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, July 2, 20141 injured · $1.0 million · 52 kt wind · 16 events
- Hail and Damaging Winds in Pennsylvania, July 2, 20141 injured · $1.0 million · 52 kt wind · 6 events
- Flash Flooding in New York, July 2, 2014$330,000 · 4 events
- Flash Flood and Heavy Rain in New Mexico, July 2, 2014$250,000 · 5 events
- Flash Flooding and Hail in New York, July 2, 20143 injured · $15,000 · 1.5 in hail · 36 events
- Damaging Winds and Lightning Strike in Massachusetts, July 2, 2014$91,000 · 50 kt wind · 13 events
- Lightning Strike in Vermont, July 2, 20147 injured · 1 event
- Damaging Wind in Texas, July 2, 2014$125,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Virginia, July 2, 2014$36,000 · 1 in hail · 24 events
- Flash Flooding in Maine, July 2, 2014$100,000 · 2 events
- Hail and Damaging Winds in Mississippi, July 2, 2014$51,000 · 1.5 in hail · 15 events
- Damaging Winds and Lightning Strike in New Hampshire, July 2, 2014$65,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 533884.